Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonlinear Fredholm maps of index zero and their singularities

Author: R. A. Plastock
Journal: Proc. Amer. Math. Soc. 68 (1978), 317-322
MSC: Primary 58B15; Secondary 47H15
MathSciNet review: 0464283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F:X \to Y$ be a $ {C^1}$ Fredholm map of index zero between two Banach spaces. Defining the singular set $ B = \{ x\vert F'(x)$ is not surjective}, we study the local and global effect of B on the map F. In particular it is shown that if $ b \in B$ is isolated in B, then, for $ \dim X$ and $ \dim Y \geqslant 3$, F is a local homeomorphism at b. We then show that if B consists of discrete points, F is a global homeomorphism of X onto Y. A nonlinear partial differential equation is included as an illustration.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58B15, 47H15

Retrieve articles in all journals with MSC: 58B15, 47H15

Additional Information

Keywords: Fredholm map of index zero, covering space map, proper
Article copyright: © Copyright 1978 American Mathematical Society